Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gabgi26

Accutane for mild acne...?

*waves* Hello! Newbie here. Love the board. :)

I always had clear skin (even in my teenage years), but around my 22nd birthday, I started getting mild acne. I was diagnosed with polycystic ovaries, so my gynecologist prescribed Diane-35. I took Diane for about nine months, and it cleared my skin. I'm 26 now, and the mild acne has returned. After having had some tests done by my gynecologist , it seems my ovaries are doing good, no cysts whatsover found, so she remitted me to the dermatologist. He put me on Accutane (20 mg), one pill per day. I've taking Accutane for about three weeks, and thankfully I haven't gotten any awfully bad side effects (with the exception of the dry lips and itchy skin), however, I'm on my third week now, and I've gotten small pimples here and there, especially around my chin, cheeks and the sides of my nose. I know this is supposed to be normal, but do these breakouts usually go away? Also, I'm putting EffaClar A.I on these small pimples I'm getting...Don't know if that helps or makes it worse.

Share this post


Link to post
Share on other sites

yes, it's normal and they go away. if i were you i wouldn't put anything on them, just wash twice a day and moisturize. let the accutane do it's job, it will take some time though.

Share this post


Link to post
Share on other sites

Thanks for the response. :) Yeah, it's hard sometimes not to become obsessive about it, which is probably why I started putting the EffaClar on the pimples. I'm just gonna relax and let Accutane do its job, like you said.

Also, is it ok to wear make up during treatement? I don't wear lots of it or anything, but I do use a concelear and some pressed powder (I always try to buy good make up products, non-oily, non-comodegenic, etc)

Share this post


Link to post
Share on other sites

Yep why not? I'm also on accutane and I apply make-up everyday before I go out of the house. Be sure to apply sunscreen before you put on makeup.

I'm surprised that the dermatologist put you on accutane first before other treatments like antibiotics or topicals for mild acne. Have you tried those already?

Share this post


Link to post
Share on other sites

Yeah, I've tried those, but they just managed to terribly dry my skin (topicals) and the antibiotics didn't do much either. I hope Accutane will help me, because this mild acne has been a battle for me for a long while now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×